Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 8, 2012, 6:07 PM EDT for Orange County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 6:07 PM EDT (22:07 UTC)
- Expired
- Jul 8, 2012, 6:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:15 PM EDT | TSTM WND DMG | 5 Wnw Altamonte Springs, FL | A LARGE ROTTEN OAK TREE FELL ON A HOUSE DAMAGING THE ROOF ON WEKIVA CHASE BLVD IN APOPKA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS82 KMLB 082207 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 607 PM EDT SUN JUL 8 2012 FLZ045-046-082230- ORANGE-SEMINOLE- 607 PM EDT SUN JUL 8 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN ORANGE COUNTY... WESTERN SEMINOLE COUNTY... * UNTIL 630 PM EDT. AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER FOREST CITY...MOVING NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE WEKIWA SPRINGS STATE PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2875 8147 2866 8136 2859 8149 2864 8155 TIME...MOT...LOC 2207Z 232DEG 4KT 2865 8148 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:14 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 8, 3:14 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 314 PM EDT SUN JUL 8 2012 .DISCUSSION... CURRENTLY-TONIGHT...SPLIT IN SUBTROPICAL HIGH PRESSURE RIDGE WAS EVIDENT ON EARLY AFTERNOON SATELLITE IMAGERY...WITH CLOUD ELEMENTS TRACING OUT A NORTH/NORTHWEST FLOW ACROSS THE NORTH AND A NORTHEAST FLOW IN THE SOUTH. THIS WAS CAUSING THE SEA BREEZE TO SCOOT INLAND ACROSS THE SOUTH...WHILE A SLOWER MOVEMENT WAS NOTED IN THE NORTH. THE AIR MASS CONTINUES TO LOOK DRIEST ACROSS THE SOUTH HALF AND WITH THE SEA BREEZE MAKING QUICK INLAND PROGRESS THERE...NOT PLANNING ON CARRYING SLIGHT CHANCE POPS PAST 00Z. INTERACTIONS OF THE EAST COAST SEA BREEZE...OUTFLOW BOUNDARIES AND LAKE BREEZE BOUNDARIES WILL GENERATE ISOLATED TO SCATTERED COVERAGE ACROSS THE NORTH INTERIOR ...WHICH MAY LAST TO AROUND SUNSET. MON...A SIMILAR PATTERN MAY SET UP AGAIN WITH WEAKNESS IN THE SUBTROPICAL RIDGE NEAR THE LOCAL AREA DUE TO TROUGH OVER THE SOUTHEAST STATES AND INVERTED TROUGH TO OUR SOUTH. THE LATEST GFS SHOWS RIBBON OF DRIER AIR CONTINUING ACROSS MUCH OF THE AREA. INTERESTINGLY THE MOS POPS ARE 10 PERCENT OR LESS...BUT THE MODEL GENERATES A CONSIDERABLE AMOUNT OF QPF IN OUR NORTHWEST SECTIONS. WILL GO WITH 20 PERCENT POPS ACROSS THE INTERIOR AND FAR SOUTH COAST...BUT OTHERWISE HAVE A DRY FORECAST. TUE...THE GFS CONTINUES TO ADVECT CONSIDERABLE MOISTURE UP FROM THE SOUTHEAST...WHILE RIDGING ALOFT STARTS TO BREAK DOWN AND SUBSIDENCE DIMINISHES. MOISTURE HAS BEEN THE MISSING INGREDIENT LATELY SO A RETURN TO CLOSE TO CLIMO POPS (40 PERCENT) SHOULD OCCUR. INTERIOR AREAS MIGHT BE THE MOST FAVORED...BUT WITH THE INFLUX OF MOISTURE COMING FROM THE SOUTHEAST...THE SOUTH COAST SHOULD ALSO HAVE THESE VALUES. WED-SAT...(PREVIOUS DISCUSSION) HIGHER MOISTURE IS FORECAST TO INCREASE FROM THE SOUTH WITH PRECIPITABLE WATER VALUES RISING TO AROUND 2 INCHES AREA WIDE. THIS WILL PRODUCE HIGHER RAIN CHANCES OF 40 TO 50 PERCENT... ACTUALLY NORMAL FOR THIS TIME OF YEAR. THE INCREASE IN CLOUD COVER AND HIGHER COVERAGE OF RAIN WILL PRODUCE NEAR NORMAL TEMPERATURES. && .AVIATION... ISOLATED STORMS COULD AFFECT A FEW OF THE INTERIOR TERMINALS LATE THIS AFTERNOON AND INTO THE EARLY EVENING. OTHERWISE VFR WITH A FEW PATCHES OF LATE NIGHT GROUND FOG. && .MARINE... TONIGHT-MON...AXIS OF ATLANTIC HIGH PRESSURE RIDGE WILL CONTINUE TO EXTEND ACROSS CENTRAL FLORIDA. SOUTHEAST/SOUTH FLOW 10 KNOTS OR LESS WILL CONTINUE. THE AIR MASS LOOKS DRIER THAN NORMAL OVER THE WATERS SO DO NOT EXPECT SHOWER/STORM CHANCES EXCEPT MAYBE ACROSS THE FAR SOUTHERN WATERS. TUE-FRI...LITTLE CHANGE IN ATLANTIC HIGH PRESSURE RIDGE WITH CONTINUATION OF SOUTHEAST/SOUTH WINDS. DO NOT SEE ANY SUBSTANTIAL INCREASES IN SPEEDS SO MOST OF THE PERIOD WE WILL BE ABOUT 12 KNOTS OR LESS. THE MAIN CHANGE THOUGH WILL BE THAT CONSIDERABLE MOISTURE WILL OVERSPREAD THE AREA SO BOATERS WILL HAVE TO DEAL WITH SCATTERED SHOWERS/STORMS. THE STRONGEST ACTIVITY WILL BE OVER THE MAINLAND DURING THE AFTERNOON/EVENING...BUT NIGHT/MORNING ACTIVITY SHOULD ALSO OCCUR OVER THE ATLANTIC. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 92 73 91 / 10 10 10 30 MCO 74 95 74 93 / 10 20 10 40 MLB 74 90 75 90 / 10 10 10 40 VRB 73 89 74 89 / 10 10 10 40 LEE 75 95 75 94 / 10 20 10 40 SFB 75 94 75 94 / 10 20 10 30 ORL 75 95 76 93 / 10 20 10 40 FPR 73 89 75 89 / 10 10 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...LASCODY IMPACT WX...MOSES
Hazardous weather outlook, Jul 8, 5:00 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT SUN JUL 8 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 500 AM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED SHOWERS AND STORMS WILL DEVELOP ALONG THE EAST COAST SEA BREEZE BOUNDARY BY MID AFTERNOON...MAINLY WELL WEST OF I 95. THE BOUNDARY WILL INTERACT WITH THE WEST COAST SEA BREEZE BOUNDARY DURING THE EARLY EVENING. SCATTERED SHOWERS AND STORMS WILL DEVELOP IN PROXIMITY TO THE COLLISION OVER THE INTERIOR AND CONTINUE INTO THE LATE EVENING HOURS. STORM MOTION WILL BE SLOW AND CHAOTIC DUE TO WEAK WINDS ALOFT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 50 MPH AND SMALL HAIL. .FLOOD IMPACT... THE SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAIN AMOUNTS TO OCCUR AS STORMS PASS...WITH RAIN TOTALS IN EXCESS OF 2 INCHES POSSIBLE. THESE HEAVY RAIN AMOUNTS MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POORLY DRAINED AREAS. .RIP CURRENT IMPACT... A SMALL BUT PERSISTENT LONG PERIOD OCEAN SWELL WILL BRING AN ELEVATED RIP CURRENT RISK TO AREA BEACHES TODAY. BEACH GOERS ARE URGED TO ONLY SWIM WHERE A LIFEGUARD IS PRESENT. .MARINE THUNDERSTORM GUST IMPACT... WIDELY SCATTERED STORMS WILL DEVELOP OVER THE INTERIOR DURING THE LATE AFTERNOON. STORMS WILL BE SLOW MOVING AND MAY PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ELEVATED RIP CURRENT RISK WILL PERSIST INTO EARLY NEXT WEEK. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON ACROSS EAST CENTRAL FLORIDA. THE HIGHEST COVERAGE WILL BE ACROSS THE INTERIOR SECTIONS WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZES LATE AFTERNOON THROUGH AROUND SUNSET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
In the hours before
Special weather statement, Jul 8, 2:59 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EDT SUN JUL 8 2012
FLZ041-046-141-082000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE-
259 PM EDT SUN JUL 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER EASTERN SEMINOLE COUNTY...SOUTHERN
VOLUSIA COUNTY...
* UNTIL 400 PM EDT.
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6
MILES EAST OF GENEVA. THE LINE WAS NEARLY STATIONARY.
THESE STORMS WILL ALSO AFFECT LAKE MONROE...LAKE ASHBY...LAKE
HARNEY...AND LAKE JESSUP OVER THE NEXT HOUR.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED WITH THESE STORMS...CAUSING
TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
BOATERS ON LOCAL LAKES SHOULD SEEK SAFE HARBOR WELL AHEAD OF STORMS
DEVELOPING NEAR THEIR LOCATION.
LAT...LON 2877 8096 2870 8097 2865 8114 2893 8125
2897 8103
TIME...MOT...LOC 1854Z 039DEG 1KT 2882 8104 2871 8102
MOSESSpecial weather statement, Jul 8, 4:44 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
444 PM EDT SUN JUL 8 2012
FLZ041-044-082115-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
444 PM EDT SUN JUL 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHERN LAKE COUNTY...NORTHWEST VOLUSIA
COUNTY...
* UNTIL 515 PM EDT.
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ASTOR PARK...
DRIFTING NORTH AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ASTOR...SOUTHERN LAKE GEORGE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2925 8164 2926 8154 2920 8144 2907 8147
2907 8163
TIME...MOT...LOC 2043Z 031DEG 3KT 2911 8158
CRISTALDISpecial weather statement, Jul 8, 4:45 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
445 PM EDT SUN JUL 8 2012
FLZ041-044-082115-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
445 PM EDT SUN JUL 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHERN LAKE COUNTY...NORTHWEST VOLUSIA
COUNTY...
* UNTIL 515 PM EDT.
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER ASTOR PARK...
DRIFTING NORTH AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ASTOR...SOUTHERN LAKE GEORGE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2925 8164 2926 8154 2920 8144 2907 8147
2907 8163
TIME...MOT...LOC 2043Z 031DEG 3KT 2911 8158
CRISTALDISpecial weather statement, Jul 8, 6:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 607 PM EDT SUN JUL 8 2012 FLZ045-046-082230- ORANGE-SEMINOLE- 607 PM EDT SUN JUL 8 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN ORANGE COUNTY... WESTERN SEMINOLE COUNTY... * UNTIL 630 PM EDT. AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER FOREST CITY...MOVING NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE WEKIWA SPRINGS STATE PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2875 8147 2866 8136 2859 8149 2864 8155 TIME...MOT...LOC 2207Z 232DEG 4KT 2865 8148
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:59 PM EDT | Special Weather Statement | MLB | Seminole | 61 min |
| Jul 8, 4:44 PM EDT | Special Weather Statement | MLB | Volusia | 31 min |
| Jul 8, 4:45 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jul 8, 5:24 PM EDT | Areal Flood Advisory | MLB | Lake | 45 min |
| Jul 8, 5:42 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 25 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.